Oligohydramnios sequence and renal tubular malformation associated with maternal enalapril use

Christopher Cunniff, Kenneth Lyons Jones, Julia Phillipson, Kurt Benirschke, Sandra Short, Joseph Wujek

Research output: Contribution to journalArticle

73 Scopus citations

Abstract

We present the case of a child who died of pulmonary hypoplasia as a result of the oligohydramnios sequence. The mother was taking enalapril, as well as propranolol and hydrochlorothiazide, for treatment of hypertension associated with systemic lupus erythematosus. Autopsy examination revealed severe renal tubular malformation. Correlation of animal data with previous case reports of neonatal anuria in association with maternal angiotensin converting enzyme inhibitors suggests that these agents may have a deleterious effect on fetal renal development and general well-being.

Original languageEnglish (US)
Pages (from-to)187-189
Number of pages3
JournalAmerican journal of obstetrics and gynecology
Volume162
Issue number1
DOIs
StatePublished - Jan 1990

Keywords

  • Enalapril
  • angiotensin converting enzyme inhibitors
  • captopril
  • renal dysgenesis

ASJC Scopus subject areas

  • Obstetrics and Gynecology

Fingerprint Dive into the research topics of 'Oligohydramnios sequence and renal tubular malformation associated with maternal enalapril use'. Together they form a unique fingerprint.

  • Cite this